Duke Mathematical Journal

Einstein manifolds with nonnegative isotropic curvature are locally symmetric

Simon Brendle

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Let (M,g) be an Einstein manifold of dimension n4 with nonnegative isotropic curvature. We show that (M,g) is locally symmetric

Article information

Duke Math. J. Volume 151, Number 1 (2010), 1-21.

First available in Project Euclid: 31 December 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.)
Secondary: 53C24: Rigidity results


Brendle, Simon. Einstein manifolds with nonnegative isotropic curvature are locally symmetric. Duke Math. J. 151 (2010), no. 1, 1--21. doi:10.1215/00127094-2009-061. https://projecteuclid.org/euclid.dmj/1262271305

Export citation


  • D. V. Alekseevskii, Riemannian spaces with exceptional holonomy groups, Funct. Anal. Appl. 2 (1968), 97--105.
  • M. Berger, Sur quelques variétés d'Einstein compactes, Ann. Mat. Pura Appl. (4) 53 (1961), 89--95.
  • —, ``Sur les variétés d'Einstein compactes'' in Comptes Rendus de la IIIe Réunion du Groupement des Mathématiciens d'Expression Latine (Namur, Belgium, 1965), Librairie Universitaire, Louvain, Belgium, 1966, 35--55.
  • —, Trois remarques sur les variétés riemanniennes à courbure positive, C. R. Acad. Sci. Paris Sér. A-B 263 (1966), 76--78.
  • A. L. Besse, Einstein Manifolds, Ergeb. Math. Grenzgeb. (3) 10, Springer, Berlin, 1987.
  • S. Brendle, A general convergence result for the Ricci flow in higher dimensions, Duke Math. J. 145 (2008), 585--601.
  • S. Brendle and R. M. Schoen, Classification of manifolds with weakly $1/4$-pinched curvatures, Acta Math. 200 (2008), 1--13.
  • —, Manifolds with $1/4$-pinched curvature are space forms, J. Amer. Math. Soc. 22 (2009), 287--307.
  • R. B. Brown and A. Gray, ``Riemannian manifolds with holonomy group $\text\rm Spin(9)$'' in Differential Geometry (in Honor of Kentaro Yano), Kinokuniya, Tokyo, 1972, 41--59.
  • S. Goldberg and S. I. Kobayashi, Holomorphic bisectional curvature, J. Differential Geom. 1 (1967), 225--233.
  • M. J. Gursky and C. Lebrun, On Einstein manifolds of positive sectional curvature, Ann. Global Anal. Geom. 17 (1999), 315--328.
  • R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255--306.
  • —, Four-manifolds with positive curvature operator, J. Differential Geom. 24 (1986), 153--179.
  • C. Lebrun and S. Salamon, Strong rigidity of positive quaternion-Kähler manifolds, Invent. Math. 118 (1994), 109--132.
  • M. J. Micallef and J. D. Moore, Minimal two-spheres and the topology of manifolds with positive curvature on totally isotropic two-planes, Ann. of Math. (2) 127 (1988), 199--227.
  • M. J. Micallef and M. Y. Wang, Metrics with nonnegative isotropic curvature, Duke Math. J. 72 (1993), 649--672.
  • H. Nguyen, Invariant curvature cones and the Ricci flow, to appear in Int. Math. Res. Not. IMRN.
  • H. Seshadri, Manifolds with nonnegative isotropic curvature, to appear in Comm. Anal. Geom.
  • Y. T. Siu and S. T. Yau, Compact Kähler manifolds of positive bisectional curvature, Invent. Math. 59 (1980), 189--204.
  • S.-I. Tachibana, A theorem of Riemannian manifolds of positive curvature operator, Proc. Japan Acad. 50 (1974), 301--302.
  • D. Yang, Rigidity of Einstein $4$-manifolds with positive curvature, Invent. Math. 142 (2000), 435--450.